Articles | Volume 11, issue 1
Nonlin. Processes Geophys., 11, 17–33, 2004
https://doi.org/10.5194/npg-11-17-2004

Special issue: Dedicated to Prof. A. D. Kirwan Jr. on the occasion of his...

Nonlin. Processes Geophys., 11, 17–33, 2004
https://doi.org/10.5194/npg-11-17-2004

  25 Feb 2004

25 Feb 2004

Computation of hyperbolic trajectories and their stable and unstable manifolds for oceanographic flows represented as data sets

A. M. Mancho, D. Small, and S. Wiggins A. M. Mancho et al.
  • School of Mathematics, University Walk, University of Bristol, Bristol BS8 1 TW, UK

Abstract. In this paper, we describe a unified algorithm for locating and computing hyperbolic trajectories, and then computing their stable and unstable manifolds, for finite time velocity fields in the form of a data set defined on a space-time grid. The algorithm is applied to a turbulent regime of a quasigeostrophic wind-driven double gyre in a rectangular domain.